Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Severe case of laryngitis, possible bladder infection, blood in urine, has stent inserted. On cough syrup. Suggest?

I had a sever case of laryngitis in Dec 2012, while seeing my GP for this they gave me cough syrup with codiene. In a few days I had what seemed like bladder infection symptoms also. I went back to see if I had a bladder infection and in the urine sample they found blood in my urine. I was put on an antibiotic the symptoms subsided in a day or so. I was asked to return in 10 days to give another urine sample and they still found blood in the urine. I was then sent to a urologist who ordered a scan of the bladder and then examined me in his office also. He said I had a lump on the outside of my bladder and he was not able to see the left ureter clearly. He ordered an outpatient cystoscopy and biopsy of the lump. I had a stent put in for 1 week. That week I was uncomfortable, which I could understand. I returned to the urologists office on 2/4/13 and he removed the stent. He informed me all tests were normal, biopsy negative and I was informed I just have a very small ureter on the left side. I was very uncomfortable for the first day or two after the stent was removed which I also could understand. Over the past weekend I was terribly uncomfortable and called my urologist. He said that I may have swelling in the ureter and could have pain for up to two weeks. By Monday I called again and told him I was very uncomfortable so they had me come in and give a urine sample (however small) to culture. They could not culture it due to the small amount but since it was cloudy they put me on Ciprofloxacin. I have taken it for 2 full days and also one dose this a.m. Although I am no longer in severe pain I am uncomfortable with the pressure, bloating and constant feeling that I need to urinate. It seems my bladder is on my mind constantly. Is this normal? Is there anything that I can do to alleviate this feeling, I need to be able to leave a 10 ft radius of a bathroom soon.
Asked On : Sat, 16 Feb 2013
Answers:  1 Views:  84
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
General & Family Physician 's  Response
Sep 2013
Thanks for the query to H.C.M. Forum.
Since there was blood in urine and your urologist told that one ureter is small in size , so what this is a congenital deformity and you were living very well before the episode of laryngitis so need not to worry.
In such type of cases I usually prescribe Levomac + azithromycin combination pack .
One dose at night time and this act as broad spectrum antibiotics and therapy .
This treatment ids just for 10 days , repeat after one month for another 10 days .
Plenty of fluid will help in this of cases.
Only one thing to remember that is serum creatinine level , blood urea level.
These two parameters should be within limit and you will not feel any trouble for life long , I assure you ( about urinary system).
The mass was of blood clot so biopsy proved it , need not to worry.
As far as concerned about bladder in mind , you are right ,but think as the ureter was since birth so why worry.
Still you feel any tension , consult a psychiatrist and get his opinion.
Good luck.
Answered: Mon, 16 Sep 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor